Electronic Communications in Probability

Bernoulli and self-destructive percolation on non-amenable graphs

Daniel Ahlberg, Vladas Sidoravicius, and Johan Tykesson

Full-text: Open access


In this note we study some properties of infinite percolation clusters on non-amenable graphs. In particular, we study the percolative properties of the complement  of infinite percolation clusters. An approach based on mass-transport is adapted to show that for a large class of non-amenable graphs, the graph obtained by removing each site contained in an infinite percolation cluster has critical percolation threshold which can be arbitrarily close to the critical threshold for the original graph, almost surely, as $p\searrow p_c$. Closely related is the self-destructive percolation process, introduced by J. van den Berg and R. Brouwer, for which we prove that an infinite cluster emerges for any small reinforcement.

Article information

Electron. Commun. Probab., Volume 19 (2014), paper no. 40, 6 pp.

Accepted: 12 July 2014
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

This work is licensed under a Creative Commons Attribution 3.0 License.


Ahlberg, Daniel; Sidoravicius, Vladas; Tykesson, Johan. Bernoulli and self-destructive percolation on non-amenable graphs. Electron. Commun. Probab. 19 (2014), paper no. 40, 6 pp. doi:10.1214/ECP.v19-2611. https://projecteuclid.org/euclid.ecp/1465316742

Export citation


  • D. Ahlberg, H. Duminil-Copin, G. Kozma, and V. Sidoravicius, phSeven-dimensional forest fires, phAnn. Inst. Henri Poincaré Probab. Stat., to appear.
  • Aizenman, Michael; Grimmett, Geoffrey. Strict monotonicity for critical points in percolation and ferromagnetic models. J. Statist. Phys. 63 (1991), no. 5-6, 817–835.
  • Aizenman, M.; Kesten, H.; Newman, C. M. Uniqueness of the infinite cluster and continuity of connectivity functions for short and long range percolation. Comm. Math. Phys. 111 (1987), no. 4, 505–531.
  • Alexander, Kenneth S. Simultaneous uniqueness of infinite clusters in stationary random labeled graphs. Comm. Math. Phys. 168 (1995), no. 1, 39–55.
  • Benjamini, Itai; Lyons, Russell; Peres, Yuval; Schramm, Oded. Critical percolation on any nonamenable group has no infinite clusters. Ann. Probab. 27 (1999), no. 3, 1347–1356.
  • Benjamini, Itai; Schramm, Oded. Percolation beyond $Z^ d$, many questions and a few answers. Electron. Comm. Probab. 1 (1996), no. 8, 71–82 (electronic).
  • van den Berg, J.; Brouwer, R. Self-destructive percolation. Random Structures Algorithms 24 (2004), no. 4, 480–501.
  • van den Berg, J.; Brouwer, R.; Vogvolgyi, B. Box-crossings and continuity results for self-destructive percolation in the plane. In and out of equilibrium. 2, 117–135, Progr. Probab., 60, Birkhauser, Basel, 2008.
  • van den Berg, J.; de Lima, B. N. B. Linear lower bounds for $\delta_ {\rm c}(p)$ for a class of 2D self-destructive percolation models. Random Structures Algorithms 34 (2009), no. 4, 520–526.
  • Burton, R. M.; Keane, M. Density and uniqueness in percolation. Comm. Math. Phys. 121 (1989), no. 3, 501–505.
  • Grimmett, G. R.; Newman, C. M. Percolation in $\infty+1$ dimensions. Disorder in physical systems, 167–190, Oxford Sci. Publ., Oxford Univ. Press, New York, 1990.
  • Häggström, Olle; Jonasson, Johan. Uniqueness and non-uniqueness in percolation theory. Probab. Surv. 3 (2006), 289–344.
  • Häggström, Olle; Peres, Yuval. Monotonicity of uniqueness for percolation on Cayley graphs: all infinite clusters are born simultaneously. Probab. Theory Related Fields 113 (1999), no. 2, 273–285.
  • Harris, T. E. A lower bound for the critical probability in a certain percolation process. Proc. Cambridge Philos. Soc. 56 1960 13–20.
  • Schonmann, Roberto H. Stability of infinite clusters in supercritical percolation. Probab. Theory Related Fields 113 (1999), no. 2, 287–300.